MAUDE Adverse Event Report: ST. JUDE MEDICAL LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE

ST. JUDE MEDICAL LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE
Model Number 401904
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a redo pulmonary vein isolation and cti line procedure, the diagnostic catheter became stuck in the right atrium at the tip and around position of electrode 19-20.It is unknown what caused the entrapment.Due to manipulation the diagnostic catheter was bent 1cm proximal of electrode 19-20.The ablation catheter was then inserted to try to free the tip.This did not work so the sheath was advanced over the diagnostic catheter for more support.To do so the handle of the diagnostic catheter was cut and a suture was fixated to the end.This was done in order to use the sheath to slide over the diagnostic catheter for more support.The suture was used to extend the grip of the diagnostic catheter while sliding the sheath over the diagnostic catheter.The sheath and diagnostic catheter were then manipulated to free the catheter tip.Once the diagnostic catheter was freed, no tissue was seen at the tip of the catheter.The physician alleges that the catheter was entangled in the chordae of the tricuspid valve.A transesophageal echocardiogram showed there were no injuries.The procedure was terminated, and patient went back to the ward to be monitored.
 
Additional Manufacturer Narrative
One 7f, duo-decapolar, super large curl, livewire ep catheter was received for evaluation.The catheter shaft was cut from the handle and bent in multiple locations.Further, due to unknown procedural conditions and the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported entanglement remains unknown.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18839478
Report Number2182269-2024-00006
Device Sequence Number20628442
Product Code DRF
UDI-Device Identifier05414734202534
UDI-Public05414734202534
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K151622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401904
Device Lot Number10042317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown